# SDR CA051026009

- Difficulty date: July 22, 2005
- Submitted: December 2, 2005
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 6,840 hours
- Engine: Lyc O320E2D
- System (JASC): 8011 · Engine Starter
- Part: Contactor
- Part number: 111138D
- Condition: Seized
- Location: Starter
- Component: Engine Starter
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) RECURRING DEFECT, STARTER CONTACTOR COILS FUSED TOGETHER DUE TO EXCESSIVE HEAT WHICH RESULTED IN STARTER GETTING STUCK (ON).   AFTER 9 ATTEMPTS, AFTER BEING MISLED BY MFG THAT THEY HAD FAULTY CONTACTORS, FOUND MAIN POWER WIRE FROM CONTACTOR TO STARTER HAD CORRODED TERMINALS WHERE CRIMPED TO WIRE.  THIS WAS NOT VISIBLE UNTIL CUT OPEN.  THE CORROSION LED TO A HIGHER CURRENT DRAW THAN NORMAL PASSING ACROSS THE CONTACTOR WHICH MELTED THE COIL WIRED IN THE CONTACTOR.
